Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 319, NWS Kansas City, MO

August 18, 2011Atchison County, Leavenworth County, Wyandotte County, Kansas; Clay County, Clinton County, Platte County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Aug 18, 2011, 11:13 PM CDT for Atchison County, Leavenworth County, Wyandotte County, Kansas; Clay County, Clinton County, Platte County, Missouri. It was in force for 32 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2011, 11:13 PM CDT (04:13 UTC)
Expired
Aug 18, 2011, 11:45 PM CDT
In force
32 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.5 in
Wind
80.0 mph

Counties Atchison County, KS, Leavenworth County, KS, Wyandotte County, KS, Clay County, MO, Clinton County, MO, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 78 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 11:14 PM CDTTSTM WND DMG2 W Kansas City, MONUMEROUS TENTS, TABLES AND CHAIRS FOR UPCOMING AIRSHOW BLOWN OVER OR DOWN.
Aug 18, 11:18 PM CDTTSTM WND GST 60Trimble, MO
Aug 18, 11:25 PM CDTHAIL 1W Glenaire, MO
Aug 18, 11:31 PM CDTTSTM WND GST 65Gladstone, MOESTIMATED 60-65 MPH...ALSO QUARTER SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 18, 8:09 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 4.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3749 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3749 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1481 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
2.3
Supercell composite
17.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

610 
WUUS53 KEAX 190413
SVREAX
KSC005-103-209-MOC047-049-165-190445-
/O.NEW.KEAX.SV.W.0319.110819T0413Z-110819T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1113 PM CDT THU AUG 18 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ATCHISON COUNTY IN NORTHEAST KANSAS...
  LEAVENWORTH COUNTY IN NORTHEAST KANSAS...
  NORTHERN WYANDOTTE COUNTY IN NORTHEAST KANSAS...
  CLAY COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHWESTERN CLINTON COUNTY IN NORTHWEST MISSOURI...
  PLATTE COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 1145 PM CDT

* AT 1109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 80 MPH...AND PING PONG BALL SIZE HAIL.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM TRIMBLE TO PARKVILLE TO
  TONGANOXIE...AND MOVING SOUTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RIVERSIDE...KANSAS CITY KANSAS...GLADSTONE...KEARNEY...CLAYCOMO...
  LIBERTY...NORTHMOOR...OAKVIEW...KANSAS CITY DOWNTOWN...AVONDALE...
  PLEASANT VALLEY...GLENAIRE...OAKWOOD PARK...OAKWOOD...OAKS...MOSBY
  AND PRATHERSVILLE.

AT 1044 PM...LOCAL EMERGENCY MANAGEMENT REPORTED A 50 MPH WIND GUST 4
MILES NORTH OF LEAVENWORTH.
AT 1047 PM...TRAINED WEATHER SPOTTERS REPORTED A 60 MPH WIND GUST IN
CAMERON.
AT 1050 PM...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL IN
DEARBORN.
AT 1045 PM...TRAINED WEATHER SPOTTERS REPORTED PENNY SIZE HAIL IN
DEARBORN.
AT 1054 PM...AMATEUR RADIO OPERATORS REPORTED A 60 MPH WIND GUST 7
MILES NORTH OF PLATTSBURG.
AT 1055 PM...LOCAL EMERGENCY MANAGEMENT REPORTED A 50 MPH WIND GUST
IN LEAVENWORTH.
AT 1056 PM...LOCAL EMERGENCY MANAGEMENT REPORTED PENNY SIZE HAIL IN
LEAVENWORTH.
AT 1101 PM...TRAINED WEATHER SPOTTERS REPORTED HALF DOLLAR SIZE HAIL
1 MILE NORTHWEST OF RIDGELY.
AT 1104 PM...AMATEUR RADIO OPERATORS REPORTED A 55 MPH WIND GUST IN
CAMERON.
AT 1100 PM...AMATEUR RADIO OPERATORS REPORTED A 50 MPH WIND GUST IN
GRAYSON.
AT 1106 PM...TRAINED WEATHER SPOTTERS REPORTED A 65 MPH WIND GUST 2
MILES NORTHEAST OF TONGANOXIE.
AT 1103 PM...AIRPLANE PILOT A 60 MPH WIND GUST IN LAKE WAUKOMIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 3942 9519 3948 9502 3954 9454 3932 9426
      3911 9460 3906 9519
TIME...MOT...LOC 0413Z 330DEG 34KT 3942 9452 3914 9464
          3907 9512
WIND...HAIL 80MPH 1.50IN

$$

MJ
2 follow-up statements
527 
WWUS53 KEAX 190433 RRA
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1133 PM CDT THU AUG 18 2011

KSC005-190443-
/O.CAN.KEAX.SV.W.0319.000000T0000Z-110819T0445Z/
ATCHISON KS-
1133 PM CDT THU AUG 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ATCHISON COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3921 9518 3927 9487 3954 9454 3932 9426
      3911 9460 3906 9519
TIME...MOT...LOC 0433Z 330DEG 34KT 3927 9428 3897 9437
          3884 9503

$$

KSC103-209-MOC047-049-165-190445-
/O.CON.KEAX.SV.W.0319.000000T0000Z-110819T0445Z/
LEAVENWORTH KS-WYANDOTTE KS-CLAY MO-CLINTON MO-PLATTE MO-
1133 PM CDT THU AUG 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
PLATTE...SOUTHWESTERN CLINTON...CLAY...NORTHERN WYANDOTTE AND CENTRAL
LEAVENWORTH COUNTIES UNTIL 1145 PM CDT...

AT 1128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS 
IN EXCESS OF 70 MPH...AND PING PONG BALL SIZE HAIL.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM KEARNEY TO RAYTOWN TO 5 
MILES SOUTHEAST OF EUDORA...MOVING SOUTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-70 IN KANSAS BETWEEN MILE MARKERS 410 AND 423.
  I-35 IN MISSOURI BETWEEN MILE MARKERS 5 AND 27.
  I-635 BETWEEN MILE MARKERS 5 AND 12.
  I-435 LOOP FROM MILE MARKERS 12 TO 53.
  I-29 BETWEEN MILE MARKERS 0 AND 18.

AT 1104 PM...AMATEUR RADIO OPERATORS REPORTED A 55 MPH WIND GUST IN 
CAMERON.
AT 1106 PM...TRAINED WEATHER SPOTTERS REPORTED A 65 MPH WIND GUST 2
MILES NORTHEAST OF TONGANOXIE.
AT 1103 PM...AIRPLANE PILOT A 60 MPH WIND GUST IN LAKE WAUKOMIS.
AT 1112 PM...AMATEUR RADIO OPERATORS REPORTED A 60 MPH WIND GUST 6
MILES NORTH OF KANSAS CITY.
AT 1112 PM...TRAINED WEATHER SPOTTERS REPORTED A 70 MPH WIND GUST IN
RIDGELY.
AT 1118 PM...AMATEUR RADIO OPERATORS REPORTED A 60 MPH WIND GUST IN
TRIMBLE.
AT 1125 PM...AIRPLANE PILOT A 70 MPH WIND GUST 3 MILES WEST OF
INDEPENDENCE.
AT 1112 PM...LOCAL EMERGENCY MANAGEMENT REPORTED A 70 MPH WIND GUST 4
MILES WEST-NORTHWEST OF GLADSTONE.
AT 1131 PM...TRAINED WEATHER SPOTTERS REPORTED A 65 MPH WIND GUST IN
GLADSTONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3921 9518 3927 9487 3954 9454 3932 9426
      3911 9460 3906 9519
TIME...MOT...LOC 0433Z 330DEG 34KT 3927 9428 3897 9437
          3884 9503
WIND...HAIL 70MPH 1.50IN

$$

MJ
480 
WWUS53 KEAX 190442
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1142 PM CDT THU AUG 18 2011

KSC103-209-MOC047-049-165-190451-
/O.EXP.KEAX.SV.W.0319.000000T0000Z-110819T0445Z/
LEAVENWORTH KS-WYANDOTTE KS-CLAY MO-CLINTON MO-PLATTE MO-
1142 PM CDT THU AUG 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PLATTE...
SOUTHWESTERN CLINTON...CLAY...NORTHERN WYANDOTTE AND CENTRAL
LEAVENWORTH COUNTIES WILL EXPIRE AT 1145 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.  HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE
STILL POSSIBLE WITH THESE THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM CDT.

LAT...LON 3921 9518 3927 9487 3954 9454 3932 9426
      3911 9460 3906 9519
TIME...MOT...LOC 0441Z 330DEG 34KT 3920 9423 3890 9432
          3878 9498

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:38 PM CDT, 7 hours 35 minutes earlier.

Area forecast discussion, Aug 18, 3:38 PM CDT, 7 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
338 PM CDT THU AUG 18 2011

.DISCUSSION...

CONVECTIVE INITIATION HAS TAKEN PLACE ACROSS PORTIONS OF EASTERN
NEBRASKA AND WESTERN IOWA THIS AFTERNOON AS AN UPPER LEVEL SHORT
WAVE TROUGH INTERACTS WITH THE WARM/MOIST AIR MASS CURRENTLY IN PLACE.
STRONG TO SEVERE WEATHER HAS BEEN EXPERIENCED WITH THESE STORMS THUS
FAR WITH UPWARD OF SOFTBALL SIZE HAIL BEING REPORTED ACROSS
NORTHEAST NEBRASKA. AN AXIS OF STRONG TO EXTREME INSTABILITY
CURRENTLY EXISTS ACROSS SOUTHEASTERN NEBRASKA AND NORTHEAST KANSAS
WITH MODERATE INSTABILITY EXTENDING INTO NORTHWESTERN MISSOURI.
CURRENT AND FORECAST SHEAR PARAMETERS CONTINUE TO SUPPORT THE IDEA
OF AN ORGANIZED MCS DEVELOPING THIS AFTERNOON AND EVENING AND MOVING
SOUTH TO SOUTHEAST INTO PORTIONS OF EASTERN KANSAS AND MISSOURI.
GIVEN AFOREMENTIONED PARAMETERS IN PLACE...EXPECT A SEVERE THREAT TO
PERSIST INTO THE EVENING HOURS WITH DAMAGING WINDS AND LARGE HAIL
THE PRIMARY THREATS. SHOULD A WELL DEVELOPED MCS ORGANIZE...AN
ENHANCED DAMAGING WIND THREAT WOULD CERTAINLY BE POSSIBLE. ROUGH
TIMING WOULD BRING THIS COMPLEX ACROSS THE IOWA/MISSOURI STATE LINE
NEAR 00Z AND ROUGHLY TO A KANSAS CITY TO CHILLICOTHE LINE BY 03Z.
LATEST PROGS INDICATE INGREDIENTS TO BE IN PLACE TO MAINTAIN THE
COMPLEX INTO CENTRAL PORTIONS OF MISSOURI AND KANSAS TONIGHT.
ALSO...ADDITIONAL THUNDERSTORMS MAY BE POSSIBLE BEHIND THE INITIAL
COMPLEX AS THE LLJ STRENGTHENS THIS EVENING AIDING ISENTROPIC
ASCENT AND MUCAPE VALUES. WILL THEREFORE MAINTAIN POPS TO ACCOUNT
FOR THIS UNCERTAINTY THROUGH THE OVERNIGHT HOURS.

WHILE THERE MAY BE ONGOING CONVECTIVE ACTIVITY FRIDAY
MORNING...PRECIP SHOULD PROGRESS OUT OF THE FORECAST AREA WITH THE
REMAINDER OF FRIDAY AFTERNOON FAIRLY QUIET. ATTENTION WILL THEN TURN
OUT WEST AS THE TAIL END OF THE FRONTAL BOUNDARY STALLS AS SFC LOW
PRESSURE DEVELOPS ALONG THE CENTRAL HIGH PLAINS. EXPECT CONVECTION
TO DEVELOP ALONG THIS BOUNDARY DURING THE EVENING AS THE LLJ
INCREASES ACROSS KANSAS. THIS ACTIVITY MAY EVENTUALLY MOVE INTO THE
FORECAST AREA DURING THE OVERNIGHT HOURS FRIDAY NIGHT INTO SATURDAY
MORNING. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE SATURDAY ALONG
AND AHEAD OF THE SYNOPTIC COLD FRONT THAT WILL SAG SOUTHWARD ACROSS
THE MIDWEST.

DEROCHE

MEDIUM RANGE (SUNDAY-THURSDAY)...

MODELS IN MODEST DISAGREEMENT THROUGHOUT THE MEDIUM RANGE SO WILL
RELY ON MORE OF AN ENSEMBLE BLEND.  THAT SAID...LARGEST DIFFERENCE
IN THE BEGINNING PORTIONS OF THE FORECAST HINGES ON THE AMPLITUDE OF
SYNOPTIC TROUGH DIGGING INTO THE NE CONUS ON SUNDAY.  FEEL THAT THIS
TROUGH SHOULD PUSH HIGH PRESSURE FAR ENOUGH TO THE SOUTH THAT POPS
COULD BE REMOVED SUNDAY INTO MONDAY.

HOWEVER...AS HEIGHTS BUILD OVER THE WESTERN HALF OF THE CONUS...SOME
SIGNALS APPEAR THAT LEFT OVER ENERGY OFF THE CALIFORNIA COAST WILL
BEGIN TO CUT UNDER THE RIDGE BY MONDAY PULLING MOISTURE AND CHANCES
FOR PRECIP BACK TOWARDS THE AREA. GFS AS USUAL MORE BULLISH IN THIS
REGARDS...WITH THE LOWER RESOLUTION ECMWF SLOWER. GEFS ENSEMBLES
SUPPORT THE IDEA THAT THE OPERATIONAL GFS IS TOO AGGRESSIVE.

THIS SAID...WILL BUMP UP POPS FOR TUE/WED AS GEFS/NAEFS SUPPORT
INCREASED MID-LEVEL ENERGY ROTATING IN FROM THE PACIFIC NORTHWEST ON
RATHER BRISK NORTHWESTERLY FLOW PATTERN.  LINGERING MID-LEVEL ENERGY
SHOULD PRODUCE A HIGHER THAN CLIMATOLOGY CHANCE FOR PRECIP AS WELL
AS NEAR OR BELOW NORMAL TEMPS.

DUX

&&

.AVIATION...

VFR CONDITIONS EXPECTED ACROSS ALL TAF SITES THROUGH THIS AFTERNOON.
ATTENTION THEN TURNS TO AN ORGANIZED THUNDERSTORM COMPLEX EXPECTED TO
DEVELOP THIS AFTERNOON ACROSS SE SOUTH DAKOTA/NE NEBRASKA. THIS
COMPLEX IS EXPECTED TO MOVE SOUTHEAST THIS EVENING AND
TONIGHT...ROUGHLY ALONG THE MISSOURI RIVER. GUIDANCE STILL DIFFERING
ON TIMING AND HAVE KEPT PERSISTENCE AS A DECENT COMPROMISE. EXPECT
THE THUNDERSTORM ACTIVITY TO SLIDE SOUTH OF THE TERMINALS OVERNIGHT
WITH IMPROVING CONDITIONS BY THE MORNING HOURS.

DEROCHE

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

WFO EAX
Hazardous weather outlook, Aug 18, 6:24 PM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
624 PM CDT THU AUG 18 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-191145-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
624 PM CDT THU AUG 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS CURRENTLY DEVELOPING ACROSS EASTERN NEBRASKA AND
WESTERN IOWA WILL EVOLVE INTO A THUNDERSTORM COMPLEX THIS EARLY THIS
EVENING. THIS COMPLEX WILL MOVE THROUGH THE FORECAST AREA TONIGHT.
DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. ISOLATED
TORNADOES ARE ALSO POSSIBLE THIS EVENING...MAINLY WEST OF A LINE FROM
PRINCETON TO ST JOSEPH. LOCALLY VERY HEAVY RAINFALL MAY CAUSE MINOR
RUNOFF PROBLEMS AND POSSIBLE FLOODING OF LOW-LYING AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL EXIT NORTHEAST AND CENTRAL MISSOURI FRIDAY
MORNING WITH THE SEVERE WEATHER THREAT LOW AT THIS TIME.

THUNDERSTORMS ARE AGAIN POSSIBLE VERY LATE FRIDAY NIGHT INTO
SATURDAY AND AGAIN TUESDAY. THE SEVERE THREAT IS UNCERTAIN AT THIS
TIME...BUT IT APPEARS AT THIS TIME THAT THE STORMS MAY AT LEAST
PRODUCE SMALL HAIL AND STRONG WINDS AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT. REPORTS OF HEAVY RAINFALL
ALSO WOULD BE APPRECIATED.

BEUSTERIEN

In the hours before

Local storm report, Aug 18, 11:02 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1102 PM CDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 PM     HAIL             1 NW RIDGELY            39.47N 94.65W
08/18/2011  M1.25 INCH       PLATTE             MO   TRAINED SPOTTER

&&

GAMIS
Local storm report, Aug 18, 11:03 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1103 PM CDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 PM     TSTM WND DMG     4 NW SAVANNAH           39.98N 94.88W
08/18/2011                   ANDREW             MO   AMATEUR RADIO

            SEMI-TRACTOR TRAILER TRUCK JACK-KNIFED

&&

SF
Local storm report, Aug 18, 11:05 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1105 PM CDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 PM     TSTM WND GST     CAMERON                 39.74N 94.24W
08/18/2011  E55 MPH          DEKALB             MO   AMATEUR RADIO

            50-60 MPH WINDS

&&

SF
Local storm report, Aug 18, 11:06 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1106 PM CDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND GST     GRAYSON                 39.53N 94.58W
08/18/2011  E50 MPH          CLINTON            MO   AMATEUR RADIO

&&

SF
Local storm report, Aug 18, 11:08 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1108 PM CDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1103 PM     TSTM WND GST     LAKE WAUKOMIS           39.23N 94.64W
08/18/2011  E60 MPH          PLATTE             MO   AIRPLANE PILOT

            BLEW GAS GRILL 30 FEET ACROSS DECK

&&

SF
Local storm report, Aug 18, 11:13 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1113 PM CDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 PM     TSTM WND GST     6 N KANSAS CITY         39.20N 94.55W
08/18/2011  E60 MPH          CLAY               MO   AMATEUR RADIO

&&

SF

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 9:07 PM CDTSevere Thunderstorm WarningEAXDoniphan38 min
Aug 18, 9:32 PM CDTSevere Thunderstorm WarningEAXAtchison, Doniphan43 min
Aug 18, 10:15 PM CDTSevere Thunderstorm WarningEAXAtchison, Doniphan45 min
Aug 18, 10:33 PM CDTSevere Thunderstorm WarningEAXAtchison, Leavenworth, Wyandotte42 min
Aug 18, 10:57 PM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Wyandotte33 min
Aug 18, 11:20 PM CDTAreal Flood AdvisoryEAXAtchison, Leavenworth, Wyandotte6 hr
Aug 18, 11:30 PM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Miami, Wyandotte45 min
Aug 18, 11:53 PM CDTSevere Thunderstorm WarningEAXJohnson, Miami37 min
Aug 19, 12:09 AM CDTAreal Flood AdvisoryEAXJohnson6 hr
Aug 19, 12:19 AM CDTSevere Thunderstorm WarningEAXLinn, Miami56 min
Aug 19, 12:33 AM CDTSevere Thunderstorm WarningEAXMiami42 min
Aug 19, 12:42 AM CDTAreal Flood AdvisoryEAXMiami5 hr
Aug 19, 1:24 AM CDTSevere Thunderstorm WarningEAXLinn36 min
Aug 18, 7:01 PM CDTSevere Thunderstorm WarningEAXNodaway29 min
Aug 18, 7:28 PM CDTSevere Thunderstorm WarningEAXAndrew, Gentry, Nodaway32 min
Aug 18, 7:31 PM CDTSpecial Weather StatementEAXHarrison, Worth29 min
Aug 18, 7:51 PM CDTSevere Thunderstorm WarningEAXAndrew, Daviess, DeKalb, Gentry, Harrison, Nodaway24 min
Aug 18, 8:14 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton, Daviess, DeKalb, Gentry, Grundy and 3 more46 min
Aug 18, 8:24 PM CDTSevere Thunderstorm WarningEAXAtchison, Holt, Nodaway51 min
Aug 18, 9:00 PM CDTSpecial Weather StatementEAXCaldwell30 min
Aug 18, 10:44 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clay, Clinton, Daviess, DeKalb, Gentry and 1 more46 min
Aug 18, 11:17 PM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Clay, Clinton, Daviess, Jackson and 3 more43 min
Aug 18, 11:57 PM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Chariton, Clay, Jackson, Johnson and 4 more48 min
Aug 19, 12:31 AM CDTSevere Thunderstorm WarningEAXCarroll, Cooper, Howard, Johnson, Lafayette, Pettis and 2 more59 min
Aug 19, 12:59 AM CDTSevere Thunderstorm WarningEAXHenry, Pettis46 min
Aug 19, 1:16 AM CDTSpecial Weather StatementEAXBates44 min
Aug 19, 1:19 AM CDTSevere Thunderstorm WarningEAXCooper, Howard, Johnson, Pettis, Saline26 min
Aug 19, 1:44 AM CDTSevere Thunderstorm WarningEAXCooper, Pettis31 min
Aug 19, 8:46 AM CDTRiver Flood WarningEAXAtchison, Holt7 hr
Aug 19, 11:47 AM CDTRiver Flood WarningEAXCooper22 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.